Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 10, NWS Tulsa, OK

November 14, 20206 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 14, 2020, 3:07 AM CST for 6 counties in Oklahoma. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:07 AM CST (09:07 UTC)
In effect from
Nov 14, 2020, 11:00 AM CST
Expired
Nov 14, 2020, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS74 KTSA 140907
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
307 AM CST Sat Nov 14 2020

OKZ054>056-059-060-064-065-150000-
/O.NEW.KTSA.WI.Y.0010.201114T1700Z-201115T0000Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Creek-Okfuskee-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Sapulpa, and Okemah
307 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Oklahoma, Osage, Washington, Nowata, Pawnee, Tulsa, 
  Creek and Okfuskee Counties.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:05 AM CST, 2 minutes earlier.

Area forecast discussion, Nov 14, 3:05 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
305 AM CST Sat Nov 14 2020

.DISCUSSION...
The main forecast concerns this morning are the continued potential
for severe thunderstorms across eastern Oklahoma and northwest
Arkansas late this afternoon into the evening, and fire weather
potential this afternoon to the west of Highway 75.

Showers and a few thunderstorms continue to expand across
northeast Oklahoma and into far northwest Arkansas early this
morning, in response to a 50 to 55 kt low level jet across
northern Oklahoma and southern Kansas and an upper level speed
maximum overhead. The shower/thunderstorm axis should gradually
shift to the south and east through the morning and into the
afternoon, as a disturbance and the low level jet, albeit
slightly weaker, both shift eastward.

One of bigger questions and sources of uncertainty today will be
how much of the existing cloud cover erodes during the afternoon
and the resulting effect on high temperatures and instability
values. Confidence is highest in some clearing during the
afternoon to the west of Highway 75 in northeast Oklahoma
following the passage of the disturbance, leading to the
likelihood of temperatures being 10 to 15 degrees above normal. In
addition to the very warm temperatures, good mixing should occur
with the increased sun, aiding in the potential for advisory level
wind gusts at the surface and lower humidities. A Wind Advisory
will be issued for areas of northeast Oklahoma most likely to see
increased afternoon sun, with some potential for the need for it
to be expanded on later shifts depending on how far east the
clearing extends. Regarding the fire weather potential, the only
thing holding back a Red Flag Warning for parts of northeast
Oklahoma is the humidities, which are just above criteria in parts
of Osage and Pawnee counties. Will cover the fire weather threat
with a Fire Danger Statement for now, but humidity trends will be
another thing for the day shift to watch.

As mentioned earlier, the amount of instability, especially
surface based, that develops later today is the main question
as to the potential for severe thunderstorms ahead of the
approaching cold front. With some showers and thunderstorms likely
to extend into the afternoon, reinforcing the cloud cover, this
should keep temperatures down and reduce instability for much of
the day in southeast Oklahoma and western Arkansas. SREF MUCAPE
probabilities would lend some credence to this thought, as does
the lack of much late afternoon/evening development on the latest
HRRR runs. While the severe weather threat is definitely there due
to the strong wind fields and potential for rotating storms, it
is a highly conditional threat, dependent on enough instability
developing.

All the higher impact weather is crammed in the first 18 to 24
hours of the forecast, with largely quiet weather expected through
the remainder of the period. After a post-frontal cooldown
tomorrow, expect rising temperatures into the middle to latter
part of next week as upper level ridging builds into the area.
National blended temperature guidance looks too low by the middle
of the week, given the expectation of sunny skies and on at least
Thursday, a favorable westerly wind direction for compressional
warming. Increased shower and thunderstorm chances with the
approach of another storm system exist just after this forecast
period, in time for next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  40  62  39 /  40  10   0   0
FSM   70  44  63  37 /  60  40   0   0
MLC   75  42  62  38 /  60  10   0   0
BVO   75  39  63  37 /  30  10   0   0
FYV   64  39  57  32 /  70  50   0   0
BYV   64  41  58  37 /  70  60   0   0
MKO   72  40  61  37 /  60  20   0   0
MIO   68  37  59  37 /  50  20   0   0
F10   73  41  62  37 /  60  10   0   0
HHW   76  46  63  37 /  50  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 AM this morning to 6 PM CST this evening
     for OKZ054>056-059-060-064-065.

AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Nov 14, 3:07 AM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
307 AM CST Sat Nov 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
307 AM CST Sat Nov 14 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Will Not Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY through THURSDAY...High Wind Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
After a cool Sunday in the wake of tonight's cold front, warmer
temperatures are expected through the end of the upcoming work
week. South to southwest winds will increase on Wednesday and
Thursday, with gusts near 25 mph expected in northeast Oklahoma
and far northwest Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:35 AM CSTAreal Flood AdvisoryTSACreek, Rogers, Tulsa115 min
Nov 14, 6:45 AM CSTSpecial Weather StatementTSAOkmulgee, Wagoner30 min
Nov 14, 5:42 PM CSTSevere Thunderstorm WarningTSACraig, Ottawa48 min
Nov 14, 5:58 PM CSTSpecial Weather StatementTSAOttawa47 min

Nearby

Wind Advisories in Oklahoma, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.